Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 1, NWS Green Bay, WI

March 21, 2008Brown County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 21, 2008, 4:06 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2008, 4:06 PM CDT (21:06 UTC)
Expired
Mar 22, 2008, 8:39 PM CDT
In force
29 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

Counties Brown County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 11 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck Creek (WI) at Howard (HOWW3).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04072150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 212106
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT FRI MAR 21 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  DUCK CREEK NEAR HOWARD AFFECTING BROWN AND OUTAGAMIE COUNTIES
  
SAFETY MESSAGE...STAY AWAY FROM RIVERBANKS. THE NEXT 
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC009-087-220906-
/O.NEW.KGRB.FL.W.0001.080321T2106Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080321T1845Z.000000T0000Z.NO/
406 PM CDT FRI MAR 21 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR MINOR FLOODING ALONG 
  DUCK CREEK NEAR HOWARD.
* UNTIL FURTHER NOTICE.
* AT 3 PM FRIDAY THE STAGE NEAR HOWARD WAS...17.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF 
  LOWLAND.  THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
  SEVERAL DAYS WITH ONLY MINOR FLOODING EXPECTED.     

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SAT  SUN  MON  TUE  WED  THU  FRI

DUCK CREEK
  HOWARD      17 17.3 FRI 03 PM                                

$$
TH
4 follow-up statements
000 
WGUS83 KGRB 220534
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1234 AM CDT SAT MAR 22 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...DUCK CREEK...

  AFFECTING BROWN AND OUTAGAMIE COUNTIES

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC009-087-221734-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080322T0330Z.000000T0000Z.NO/
1234 AM CDT SAT MAR 22 2008

THE FLOOD WARNING CONTINUES FOR
  DUCK CREEK NEAR HOWARD.
* UNTIL FURTHER NOTICE.
* AT 10PM FRIDAY THE STAGE  NEAR HOWARD WAS 17.5 FEET
* FLOOD STAGE IS 17.0 FEET
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF 
  LOWLAND.  THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
  SEVERAL DAYS WITH ONLY MINOR FLOODING EXPECTED.     

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

DUCK CREEK
  HOWARD      17 17.5 FRI 10 PM                                

$$
000 
WGUS83 KGRB 221534
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1034 AM CDT SAT MAR 22 2008

...A FLOOD WARNING CONTINUES FOR THE DUCK CREEK AFFECTING BROWN AND
   OUTAGAMIE COUNTIES.

.THE DUCK CREEK AT COUNTY FF IN BROWN COUNTY HAS OVERFLOWED ITS BANKS
 DUE TO LARGE AREAS OF ICE BLOCKING THE NATURAL FLOW. FARTHER UPSTREAM AT
 ONEIDA...THERE IS LITTLE EVIDENCE OF FLOODING. THE CREEK AT ONEIDA
 REMAINS MOSTLY ICE COVERED. DOWNSTREAM AT PAMPERIN PARK...THE CREEK
 IS ALSO MOSTLY ICE COVERED. IT IS LIKELY THE PAMPERIN PARK AREA WILL
 EXPERIENCE FLOODING DURING THE NEXT SEVERAL DAYS.

STAY AWAY FROM ICE COVERED AREAS THAT MAY APPEAR SAFE. ICE IS DETERIORATING
WITH FLOWING WATER BENEATH THE ICE. LISTEN TO NOAA WEATHER RADIO FOR LATER
UPDATES. THE NEXT FLOOD STATEMENT WILL BE ISSUED THIS EVENING. 

WIC009-087-230334-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080322T1400Z.000000T0000Z.NO/
1034 AM CDT SAT MAR 22 2008

THE FLOOD WARNING CONTINUES FOR
  THE DUCK CREEK NEAR HOWARD
* AT 10AM SATURDAY THE STAGE  NEAR HOWARD WAS 17.8 FEET
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF 
  LOWLAND.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

DUCK CREEK
  HOWARD      17 17.8 SAT 10 AM                                

$$
000 
WGUS83 KGRB 230130
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
830 PM CDT SAT MAR 22 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...DUCK CREEK...

   AFFECTING BROWN AND OUTAGAMIE COUNTIES.

  SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC009-087-230230-
/O.CON.KGRB.FL.W.0001.000000T0000Z-080323T0130Z/
/HOWW3.1.SM.080321T1810Z.080322T1400Z.080322T2201Z.NO/
830 PM CDT SAT MAR 22 2008

THE FLOOD WARNING CONTINUES FOR
  DUCK CREEK NEAR HOWARD
* AT 06 PM SATURDAY THE STAGE NEAR HOWARD WAS 17.0 FEET
* FLOOD STAGE IS 17.0 FEET
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF 
  LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
  SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

DUCK CREEK
  HOWARD      17 17.0 SAT 06 PM                                

$$
000 
WGUS43 KGRB 230139
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTION
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT SAT MAR 22 2008

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT 
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC009-087-230209-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080322T1400Z.080322T2201Z.NO/
839 PM CDT SAT MAR 22 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DUCK CREEK NEAR HOWARD.
* AT 06 PM SATURDAY THE STAGE NEAR HOWARD WAS...17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF 
  LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
  SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED. 

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

DUCK CREEK
  HOWARD      17 17.0 SAT 06 PM                                

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 21, 3:58 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 21, 3:58 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT FRI MAR 21 2008

.SHORT TERM...MAIN FOCUS OF FORECAST THE ONGOING STORM MOVING
THROUGH SOUTHERN WI. DRY AIR FILTERING IN TO THE NORTH OVER
NORTHEAST WI HAS LIMITED NORTHWARD EXTENT OF SNOW TODAY WITH
MEASURABLE LIMITED TO AREAS SOUTH OF A MARSHFIELD TO CLEVELAND
LINE. MAIN FRONOGENETIC FORCING STAYED OVER SOUTHERN THROUGH THE
DAY...PULLING EAST INTO SOUTHEAST WI THIS AFTERNOON AS DEPICTED
IN THE MODELS. WATER VAPOR IMAGERY SHOWING DRIER AIR IN MID
LEVELS WORKING INTO SOUTHWEST WISCONSIN AT THIS TIME WITH A
DIMINISHING TREND IN THE RADAR RETURNS WORKING WEST TO EAST.
RETURNS TAKING ON MORE OF A SHOWERY TREND. HAVE DECIDED TO
MAINTAIN ADVISORY AS IS...THOUGH HAVE CUT BACK ON NORTHWARD EXTENT
OF SNOW MENTION FOR THIS AFTERNOON AND EVENING. EVEN GREATER
GRADIENT IN SNOW THAN EARLIER FORECAST. EVENING SHIFT WILL LIKELY
BE ABLE TO CANCEL EARLY.

CANADIAN HIGH PRESSURE TO WORK SOUTH INTO THE AREA TONIGHT...WITH
COOLER AND DRY WEATHER EXPECTED INTO SAT. SOME CLOUDS TO LINGER
INTO NIGHT AND SAT AS SECOND WEAK SHORT WAVE PASSES OVER WESTERN
LAKES.

.LONG TERM...SATURDAY NIGHT THRU FRIDAY.

UPPER-LEVEL FLOW ACROSS THE CONUS FCST TO GRADUALLY BECOME MORE
ZONAL AS DEEP VORTEX NEAR MAINE...DRIFTS NORTHEWST TO NORTH OF
HUDSON BAY BY THE END OF THE WORK WEEK. DEAMPLIFYING PATTERN AND
STRENGTHENING WESTERLY FLOW WILL BRING GENERALLY WEAK AND
RELATIVELY FAST MOVING SYSTEMS ACROSS THE WESTERN GREAT LAKES.

CONFIDENCE IN OVERALL MEDIUM RANGE MODEL TIMING AND LOCATION OF
WEAK SYSTEMS IS LOW IN THIS TYPE OF REGIME...THUS HAD TO APPLY
BROAD BRUSH TO PRECIP CHANCES.

EARLY IN THE PERIOD ON SUNDAY...WEAK UPPER-LEVEL DISTURBNACE WILL
TRAVERSE THE REGION BRINGING A CONTINUED CHANCE FOR LIGHT SNOW OR
FLURRIES INTO EARLY MONDAY MORNING. AS ASSOCIATED SURFACE TROUGH
MOVES INTO CENTRAL WI ON SUNDAY...MORE FAVORABLE FETCH ACROSS LAKE
SUPERIOR WILL ALSO SUPPORT SOME LAKE EFFECT SNOW SHOWERS IN THE
SNOW BELT REGION. WEAK HI PRESSURE WILL THEN DRIFT ACROSS THE
STATE ON MONDAY FOLLOWED BY ANOTHER WEAK SYSTEM FOR TUESDAY INTO
EARLY TUESDAY EVENING. ATTM LOOKS LIKE SURFACE LOW SHOULD TRACK
NORTH OF THE FCST AREA...THUS EXPECT MAINLY LIGHT RAIN OR SNOW. AS
SYSTEM PASSES TO THE EAST...HI PRESSURE THEN FCST TO BUILD INTO
THE WESTERN GREAT LAKES WEDNESDAY INTO WEDNESDAY NIGHT. UNCERTAINLY
AS TO HOW MUCH COLD AIR WILL PUSH INTO THE AREA ESPECIALLY GIVEN
MORE WESTERLY FLOW REGIME. LEANED MORE TOWARD LESS AMBITIOUS
ECMWF.

BY THE END OF THE WORK WEEK...MODLES HINT AT DEEPENING TROUGH
ACROSS THE CENTRAL CONUS WITH DEVELOPING LOW PRESSURE ACROSS THE
PLAINS. AGAIN LEANED MORE TOWARD MUCH SLOWER ECMWF SOLUTION FOR
FRIDAY. AS SYSTEM APPROACHES...EXPECT INCREASING MOISTURE AND WAA
THUS ADDED CHC POPS FOR FRIDAY.

TEMPS TO REMAIN SOMEWHAT BELOW NORMAL THROUGH THE WORK WEEK.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NIGHT NORTH OF
MTW CWA LINE. SOUTH OF THERE MVFR...LOCAL IFR CONDITIONS EXPECTED
IN SNOW INTO MIDNIGHT HOUR WITH IMPROVING CONDITIONS THERE AFTER.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ035-036-045-048.

&&

TE/ESB
Hazardous weather outlook, Mar 21, 4:19 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CDT FRI MAR 21 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
419 AM CDT FRI MAR 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO GENERATE HAZARDOUS TRAVEL CONDITIONS ACROSS
CENTRAL AND EAST-CENTRAL WISCONSIN TODAY. THE HAZARDOUS TRAVEL
CONDITIONS ARE EXPECTED TO OCCUR SOUTH OF STATE HIGHWAY 29...WHICH
RUNS FROM WAUSAU TO GREEN BAY TO KEWAUNEE. THE HEAVIEST SNOW WILL
FALL IN SOUTHERN WISCONSIN...SO VERY DIFFICULT TRAVEL CONDITIONS
ARE EXPECTED IN THAT PART OF THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-221100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
419 AM CDT FRI MAR 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/PK

In the hours before

Local storm report, Mar 21, 11:13 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CDT FRI MAR 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     SNOW             WISCONSIN RAPIDS        44.40N 89.84W
03/21/2008  M1.0 INCH        WOOD               WI   LAW ENFORCEMENT

1105 AM     SNOW             MARSHFIELD              44.66N 90.16W
03/21/2008  M0.3 INCH        WOOD               WI   COUNTY OFFICIAL

1105 AM     SNOW             WAUTOMA                 44.06N 89.28W
03/21/2008  M0.2 INCH        WAUSHARA           WI   CO-OP OBSERVER

1105 AM     SNOW             STEVENS POINT           44.51N 89.56W
03/21/2008  M0.1 INCH        PORTAGE            WI   COUNTY OFFICIAL

&&

DC
Local storm report, Mar 21, 11:22 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1122 AM CDT FRI MAR 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     SNOW             PITTSVILLE              44.45N 90.13W
03/21/2008  M1.8 INCH        WOOD               WI   TRAINED SPOTTER

&&

DC
Local storm report, Mar 21, 12:59 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1259 PM CDT FRI MAR 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     SNOW             WAUTOMA                 44.06N 89.28W
03/21/2008  M0.6 INCH        WAUSHARA           WI   TRAINED SPOTTER

&&

DC
Local storm report, Mar 21, 3:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT FRI MAR 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     SNOW             WILD ROSE               44.18N 89.25W
03/21/2008  E2.3 INCH        WAUSHARA           WI   TRAINED SPOTTER

&&

DANC
Local storm report, Mar 21, 4:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT FRI MAR 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             OSHKOSH                 44.01N 88.55W
03/21/2008  M1.2 INCH        WINNEBAGO          WI   TRAINED SPOTTER

&&

SANDERS

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.